SECTION EDITOR: MARY S. STONE, MD; ASSISTANT SECTION EDITORS: SOON BAHRAMI, MD; CARRIE ANN R. CUSACK, MD; SENAIT W. DYSON, MD; MOLLY A. HINSHAW, MD; ARNI K. KRISTJANSSON, MD
A 64-year-old woman with chronic lymphocytic leukemia presented with a 2-week history of burning and painful nodules on her legs, abdomen, and arms. Her eruption started 4 days after she began taking the clinical trial drug navitoclax, a targeted small-molecule antagonist of the antiapoptotic lymphocytic protein Bcl-2. Otherwise, she felt well and denied recent travel.
Physical examination revealed numerous tender, erythematous to ulceronecrotic, 1- to 3-cm nodules on her arms, abdomen, and thighs (Figure 1). The early lesions were slightly erythematous indurated plaques. The later lesions were necrotic and purulent nodules.
Gee SN, Rothschild B, Click J, Sheth V, Saavedra A, Hsu M. Tender Ulceronecrotic Nodules in a Patient With Leukemia —Quiz Case. Arch Dermatol. 2011;147(7):857–862. doi:https://doi.org/10.1001/archdermatol.2011.162-a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: